Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 125, NWS Tulsa, OK

June 23, 2018Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2018, 1:10 AM CDT for Pittsburg County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2018, 1:10 AM CDT (06:10 UTC)
Expired
Jun 23, 2018, 2:00 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:27 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WUUS54 KTSA 230610
SVRTSA
OKC121-230700-
/O.NEW.KTSA.SV.W.0125.180623T0610Z-180623T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
110 AM CDT SAT JUN 23 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Pittsburg County in southeastern Oklahoma...

* Until 200 AM CDT

* At 110 AM CDT, severe thunderstorms were located along a line
  extending from 2 miles south of Scipio to 4 miles south of
  Centrahoma, moving east at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Mcalester...                      Hartshorne...
  Krebs...                          Kiowa...
  Savanna...                        Crowder...
  Alderson...                       Ashland...
  Haywood...                        Blocker...
  Mcalester Regional Airport...     Scipio...
  Blanco...                         Haileyville...
  Pittsburg...                      Arpelar...
  Dow...                            Bache...
  Featherston...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3468 9589 3468 9609 3505 9609 3506 9607
      3509 9606 3512 9603 3512 9601 3515 9601
      3511 9537 3503 9535 3503 9551 3460 9552
      3459 9553 3459 9588
TIME...MOT...LOC 0610Z 279DEG 40KT 3501 9596 3454 9635 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
392 
WWUS54 KTSA 230625
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
125 AM CDT SAT JUN 23 2018

OKC121-230700-
/O.CON.KTSA.SV.W.0125.000000T0000Z-180623T0700Z/
Pittsburg OK-
125 AM CDT SAT JUN 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR PITTSBURG COUNTY...

At 123 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Crowder to 4 miles west of
Wardville, moving east at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...The Oklahoma Mesonet station at Stuart recorded a wind gust 
         to 52 mph at 115 am. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Crowder...
Alderson...                       Ashland...
Haywood...                        Blocker...
Mcalester Regional Airport...     Scipio...
Blanco...                         Haileyville...
Pittsburg...                      Arpelar...
Dow...                            Bache...
Featherston...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3468 9589 3468 9609 3505 9609 3506 9607
      3509 9606 3512 9603 3512 9601 3515 9601
      3511 9537 3503 9535 3503 9551 3460 9552
      3459 9553 3459 9588
TIME...MOT...LOC 0623Z 262DEG 38KT 3510 9565 3467 9610 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:56 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 23, 12:56 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1256 AM CDT Sat Jun 23 2018

.DISCUSSION...

The discussion for the 06Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main focus for the forecast will be convective potential and
its impact on aviation ops. The ongoing MCS is focusing toward SE
OK and site KMLC, and have thus gone most aggressive with IFR
conditions in a tempo TSRA group. Otherwise, kept tempo groups in
the near term for MVFR conditions at the other sites. The focus on
Saturday shifts southward for afternoon/evening development along
remnant outflow boundary. As such vcts and eventually tempo tsra
mention were used at the southern KMLC and KFSM sites during the
afternoon and evening on Saturday.

Lacy

&&

.PREV DISCUSSION... /Issued 919 PM CDT Fri Jun 22 2018/

DISCUSSION...
MCS evolving from the High Plains and currently extending across nwrn
OK at this time is pretty much on track with earlier expectations.
Latest local mesoanalyses indicate surface-based CAPE over ern
Oklahoma remains 1000-1500 j/kg with deep-layer shear of 30-40kts.
Although CIN is increasing this evening, strengthening low level
jet and strong convergence along the MCS cold pool is expected to
sustain convection as it moves into eastern Oklahoma this evening and
nwrn Arkansas later tonight. Rapid update CAMs models continue to
support this idea. Severe weather potential, especially damaging
wind, persists into our area and severe thunderstorm watch will be
issued shortly for much of eastern Oklahoma. Made slight adjustments
to sky condition given current trends but remainder of forecast is
trending well as is.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  71  91  76 /  30  40  20  20
FSM   85  73  92  75 /  60  50  40  10
MLC   87  74  92  76 /  70  60  20   0
BVO   86  69  89  74 /  20  20  20  40
FYV   81  70  86  73 /  60  50  40  10
BYV   81  69  89  72 /  50  50  40  10
MKO   83  71  90  75 /  50  60  30  10
MIO   84  69  89  73 /  30  30  30  30
F10   85  72  90  75 /  50  70  20  10
HHW   92  76  93  76 /  70  50  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 22, 5:05 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Fri Jun 22 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Fri Jun 22 2018

...Severe Weather Likely Late Tonight Into Saturday...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Near and south of I-40.
	ONSET...After 10pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...After 10pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and south of I-40.
	ONSET...After 10pm.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and south of I-40.
	ONSET...After 10pm.

DISCUSSION...
Strong to severe thunderstorms were organizing over western Kansas
southward through the northwestern Texas Panhandle early this
evening. These storms are expected to continue to develop eastward
this evening and overnight, beginning to affect portions of eastern
Oklahoma between 10pm and 2am and northwestern Arkansas between 2am
and 4am. The storms are expected to organize into a squall line by
the time they move into eastern Oklahoma, which will support a risk
of severe weather. The most likely severe weather threat will be
damaging wind gusts but there is a low threat of a tornado developing
along the leading edge of the line as well as large hail up to
quarter size with the stronger storms. Locally heavy rainfall will
also be a threat with some of this activity overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY and MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The thunderstorms that move into the area tonight are expected to
persist into Saturday morning across portions of eastern Oklahoma and
northwestern Arkansas. These storms will continue to pose a low
threat of severe weather and locally heavy rainfall until they weaken
by late morning. Another round of severe thunderstorms is expected to
develop along the outflow boundary from the morning thunderstorms and
near a warm front during the afternoon and evening. The location of
where these boundaries settle tomorrow is uncertain but will most
likely be along or south of I-40. Very high instability and strong
deep layer wind shear will support storm organization, including
supercell thunderstorms. Although severe weather is possible area
wide, it is most likely and will be higher end along and south of the
aforementioned boundaries where very large hail to tennis ball size
and a tornado threat will exist. Damaging wind will also be possible,
especially later in the evening and overnight.

Another round of thunderstorms is expected to move into northeastern
Oklahoma Sunday night with chances continuing across all of eastern
Oklahoma and northwestern Arkansas through Monday. These storms will
pose a limted severe weather threat during the period.

High pressure will strengthen over the region by mid week, resulting
in decreasing rain chances and increasing heat and humidity. Heat
indices mid to late week could increase to potentially dangerous
levels.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jun 22, 10:18 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT FRI JUN 22 2018

OKZ054-230415-
Osage OK-
1018 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 1115 PM CDT...

At 1017 PM CDT, a strong thunderstorm was located near Kildare,
moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Fairfax...                        Barnsdall...
Shidler...                        Wynona...
Burbank...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Bartlesville Municipal Airport...
Osage Hills State Park...         Pearsonia...
Hulah...                          Sunset Lake...
Okesa...                          Southern Kaw Lake...
Webb City...                      Tallant...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9601 3652 9600 3655 9674 3657 9677
      3655 9681 3655 9690 3657 9689 3660 9692
      3658 9698 3659 9706 3660 9704 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0317Z 261DEG 43KT 3684 9707

69
Special weather statement, Jun 23, 12:03 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1203 AM CDT SAT JUN 23 2018

OKZ061-062-066-067-070-230545-
Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-Mayes OK-
1203 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...SOUTHERN
MAYES...WAGONER...NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE
COUNTIES UNTIL 1245 AM CDT...

At 1203 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Claremore to 2 miles east of Mounds.
Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Broken Arrow...                   Muskogee...
Claremore...                      Okmulgee...
Wagoner...                        Pryor...
Coweta...                         Pryor Creek...
Chouteau...                       Haskell...
Inola...                          Morris...
Salina...                         Okay...
Porter...                         Oktaha...
Taft...                           Boynton...
Council Hill...                   Tullahassee...

This includes Interstate 44 between mile markers 242 and 262.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern, northeastern and east central Oklahoma. A severe
thunderstorm watch also remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3640 9509 3597 9528 3555 9541 3556 9599
      3586 9583 3586 9581 3590 9581 3590 9575
      3600 9575 3642 9563
TIME...MOT...LOC 0503Z 278DEG 42KT 3636 9564 3588 9601

69
Special weather statement, Jun 23, 12:27 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1227 AM CDT SAT JUN 23 2018

OKZ065-066-070-071-073-230545-
Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
1227 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...NORTHWESTERN
PITTSBURG...WEST CENTRAL MUSKOGEE...SOUTHERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1245 AM CDT...

At 1226 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Grayson to near Wetumka. Movement was
southeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Okmulgee...
Eufaula...                        Henryetta...
Checotah...                       Morris...
Weleetka...                       Dewar...
Schulter...                       Canadian...
Indianola...                      Grayson...
Council Hill...                   Hanna...
Rentiesville...                   Hoffman...
Stidham...                        Raiford...
Vivian...                         Lake Eufaula State Park...

This includes Interstate 40 in Oklahoma between mile markers 229 and
267.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3564 9592 3556 9539 3486 9587 3502 9609
      3509 9606 3512 9603 3512 9601 3515 9601
      3515 9598 3529 9598 3529 9630
TIME...MOT...LOC 0526Z 303DEG 36KT 3556 9590 3525 9624
Special weather statement, Jun 23, 12:47 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1247 AM CDT SAT JUN 23 2018

OKZ070>075-230615-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
McIntosh OK-
1247 AM CDT SAT JUN 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HASKELL...WEST CENTRAL
SEQUOYAH...MCINTOSH...NORTHWESTERN LATIMER...PITTSBURG AND CENTRAL
MUSKOGEE COUNTIES UNTIL 115 AM CDT...

At 1247 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Council Hill to 6 miles southwest
of Scipio. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Stigler...
Checotah...                       Hartshorne...
Krebs...                          Warner...
Quinton...                        Porum...
Webbers Falls...                  Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...
Tamaha...                         Indianola...
Council Hill...                   Hanna...

This includes Interstate 40 in Oklahoma between mile markers 246 and
287.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern, northeastern and east central Oklahoma. A severe
thunderstorm watch also remains in effect until 700 AM CDT for east
central Oklahoma.

LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3525 9598 3538 9589
      3538 9588 3540 9588 3555 9576 3555 9572
      3558 9571 3545 9491 3472 9545 3494 9609
      3505 9609
TIME...MOT...LOC 0547Z 286DEG 37KT 3550 9571 3502 9606

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:18 PM CDTSpecial Weather StatementTSAOsage57 min
Jun 22, 10:39 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee51 min
Jun 22, 11:20 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee55 min
Jun 22, 11:25 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington65 min
Jun 23, 12:03 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner42 min
Jun 23, 12:27 AM CDTSpecial Weather StatementTSAMcIntosh18 min
Jun 23, 12:47 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Pittsburg28 min
Jun 23, 1:31 AM CDTSpecial Weather StatementTSAHaskell29 min
Jun 23, 1:50 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha40 min
Jun 23, 2:02 AM CDTSpecial Weather StatementTSAHaskell28 min
Jun 23, 2:30 AM CDTSpecial Weather StatementTSALeFlore30 min
Jun 23, 2:59 AM CDTSpecial Weather StatementTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.